What's Next?

Spring CE: April 5–7, 2019


Click here to register!


 

Fees:

$50 Registration Fee (Non-Refundable after April 1)

$475 All Course Discount (Includes Courses 1-15)

$25/hour Ala Carte (excludes Special Sessions I-IV)


HANDS-ON Workshops:

Special Sessions I  - $100

Special Sessions II - $100

Special Sessions III - $225

 Special Sessions III- $125


***Note: SCO requires that a minimum number of registrants be met in order for Special Sessions I-IV to be held.  Please Note: Space is limited)


Totals: CE lecture 23hrs Maximum Possible

 

Handout Information:

We are pleased to offer course handouts in digital format as part of SCO's green initiative, which can be downloaded to your mobile device or printed prior to your arrival. If you choose to select this option you will receive an additional $25 off your registration fee.  Look for the discount code once you select this option that you will need to enter at checkout!

If you wish to have a printed handout available during this event, please plan to download or print your handouts prior to attending, as copies will not be available on site.

Digital handouts for this event will be made available soon- please check back or monitor your email for download instructions.



SCO SPRING CE 2019 AGENDA

 

Friday, April 5, 2019
 

12:00pm–3:00pm

Packet Pick-up
Location

 

1:00pm–3:00pm

Course 1: Amniotic Membranes: Corneal Cases From Everyday Practice
COPE ID:  Pending
2 hrs
Instructor: Francis Bynum, OD 

Course Description: Corneal cases using amniotic membranes in a private practice setting. Discussion of different types of membranes. Discussion of different diseases that membranes can help treat and manage. The future role of amniotic membranes in optometry.
 


3:00pm–5:00pm

Course 2: Guide to Diabetic Disease & Pharmacology
COPE ID:  Pending
2hrs (TQ/CEE)
Instructor: Scott Ensor, OD 

Course Description: This course will introduce the pharmacologic aspects of diabetes management. Topics to be discussed include characteristics of the most common types of diabetes, common clinical presentations and complications of diabetes, non-pharmacologic diabetes treatments, and an overview of the most commonly prescribed oral diabetes medications. Proper use, common side effects, and most likely outcomes will be presented.

 

3:00pm–5:00pm Special Session

Special Session I: Advanced Procedures in Diagnosis and Management of Anterior Segment Disease
COPE ID:  Pending
2 hrs (Limited Space Available)
Instructors: Mary Hoang OD, Jennifer Snyder, OD, Mike Dorkowski, OD  

Course Description: This workshop will teach attendees how to perform a variety of anterior segment procedures including amniotic membrane application, dilation and irrigation and punctal plug insertion and removal.
 


3:00pm–5:00pm Special Session

Special Session II: Contact Lens Workshop-Basics of Scleral Lens Fitting
COPE ID:  Pending
2 hrs (Limited Space Available) 
Instructors: Christina Newman, OD, Tyler Kitzman, OD, and Lily Wang, OD

Course Description: This two hour workshop will include a lecture on the basic principles and fitting pearls of fitting scleral lenses.  It will be followed by a hands on wet lab where you will learn insertion and removal techniques and practice the basics in evaluating a lens on the eye and troubleshooting guidelines



5:00pm–6:00pm

Course 3: High-Quality, Low-Cost Care Evidence Based Recommendations for Improving Adherence and Outcomes Using Established Medications 
COPE ID:  Pending
1 hr
Instructors: Wilson McGriff, OD 

Course Description: This 1-hour course will recommend effective, low-cost medications for the treatment of common ocular diseases treated in a primary care setting.
 


6:00pm–7:30pm (Dine & Learn)

Course 4: Practice Management: Joining the Generations
COPE ID:  Pending
1hr
Instructor: Lisa Wade, OD 

Course Description: TBA
 

 

Saturday, April 6, 2019
 

7:00am–8:00am 

Sponsorship Series Breakfast
8th Floor Conference Rooms



7:00am–6:00pm  

On Site Registration and Packet Pick-up
2nd floor, Grand Hallway
 


8:00am–10:00am 

Course 5: Primary Eye Care of the Patient with Diabetes: An Evidence Based Approach
COPE ID:  Pending
2 hrs
Instructor: Lori Grover, OD

Course Description: This course present a comprehensive overview of the evidence-based approach to the care of patients with Diabetes Mellitus DM.
 


10:00am–12:00pm

Course 6: In the Depths of the Retina
COPE ID:  Pending
2hrs
Instructor: Jen Snyder, OD, Jessica Haynes, OD

Course Description: The goal for participants would be to gain a deeper understanding of retinal anatomy and its relation to retinal pathophysiology
 


12:00pm–1:00pm (Lunch & Learn) 

Course 7: Driving: Considerations for the Primary Care Optometrist
COPE ID:  Pending
1 hr
Instructor: Halie Cottrill, OD, Karen Squier, OD 

Course Description: Driving is one of the most common and valued goals of patients with vision loss. This course will review aspects of the optometric exam that assist in screening patients who may require additional consideration as they pursue driving licensure. Driving visual requirements, pathology review and specialized testing will be discussed, as well as what the next steps are should a patient not pass their driving exam.
 


1:00pm–3:00pm

Course 8: Top 10 Clinical Pearls for Treating Vision Impairment
COPE ID:  Pending
2 hrs
Instructor: Lori Grover, OD  

Course Description: Learn about tomorrow’s issues today! This course offers a quick review of the top five most important clinical practice issues related to today’s vision rehabilitation care. Treating vision loss is an important and rewarding part of Optometric practice and this lecture reviews why optometrists are best equipped to treat and manage patients of all ages with vision impairment. Learn how to develop a clinical armamentarium for your practice and prepare for 21st century vision rehabilitation care and build a competitive edge.

 

2:00pm–5:00pm Special Session 

Special Sessions III: Culinary Workshop (Includes Early Dinner)
Culinary Medicine in Optometric Practice: A Practical Approach to Disease Management

Location: Church Health Center Kitchen/Conference Room (Main Floor of Cross Town Center)
COPE ID:  Pending - SD
Instructor: Melissa Zarn, OD

Course Description: This course will introduce participants to the main concepts of Culinary Medicine and how it can be applied to commonly occurring ocular & systemic conditions.  This one-hour lecture will be followed by a 2-hour hands-on cooking workshop.
 


3:00pm–5:00pm

Course 9: Ocular Emergencies for the Primary Care Optometrist
COPE ID:  Pending
2hr (TQ/CEE)
Instructor: Michael Chaglasian, OD

Course Description: This course will define what constitutes a true ocular emergency, and how the primary care optometrist and their staff can triage patients appropriate. Initiation of immediate therapy and or referral is covered. Numerous case examples, diagnosis, management and treatment strategies will also be presented.
 


5:00pm–6:00pm

Course 10: Optic Nerve Anomalies
COPE ID:  Pending
1hr
Instructor: Chris Borgman, OD

Course Description: Optometrists encounter many different presentations of optic nerve head anomalies.  Given that optic nerves present on a spectrum of variations, it can be difficult to determine true pathologic versus physiologic optic nerve appearances.  This course will highlight key clinical findings of several optic nerve disorders practitioners may encounter in their daily practices in hopes of making more confident clinical decisions when encountering odd optic nerve presentations.





Sunday, April 7, 2019


7:15am–8:00am 

Sponsorship Series Breakfast
8th Floor Conference Rooms

 


7:15am–3:00pm  

Registration 
2nd floor, Grand Hallway
 


8:00am–10:00am 

Course 11: The Pressure is on Managing Challenging Cases in Glaucoma
COPE ID:  Pending
2hrs (TQ/CEE)
Instructor: Michael Chaglasian, OD 

Course Description: This course will present the most current approaches to managing patients with open angle glaucoma as well some of the common secondary glaucomas. Reviewed diagnostic and treatment topics include: pigmentary glaucoma, exfoliative glaucoma, optic nerve evaluation, nerve fiber analysis, IOP measurement, pachymetry and ocular perfusion pressure. Case studies will reflect the presented concepts.
 


10:00am–11:00am

Course 12: A Greater Understanding of Retinal Vascular Disease Utilizing OCT-A
COPE ID:  Pending
1hr
Instructor: Michael Gerstner, OD  

Course Description: This program will familiarize the optometric physician with cutting-edge imaging technology utilized for confirmation and analysis of retinal vascular disease. An in-depth review of retinal layers, blood vessels, and capillary networks will be visited. Image interpretation will be illustrated by applying various case-based presentations.
 


11:00am–12:00pm

Course 13: Corneal Crosslinking for Kerataconus  and Corneal Infections
COPE ID:  Pending
1hr
Instructor: Penny Asbell, MD

Course Description: TBA
 


12:00pm–1:00pm (Lunch & Learn) 

Course 14: Vision Therapy Referrals: Another Tool on your Belt
COPE ID:  Pending
1 hr
Instructor: Marc Taub, OD

Course Description: Introduce binocular vision and learning related disorders that can be diagnosed by the primary care optometrist and go over when and how to refer for vision therapy.
 


1:00pm–3:00pm 

Course 15: New Approaches to Herpes Zoster Ophthalmicus ( HZO) and Herpes Simplex Infections
COPE ID:  Pending
2hrs
Instructor: Penny Asbell, MD 

Course Description: TBA
 


8:00am–10:00am (Workshop)

Special Sessions IV: Southern College of Optometry's injection Procedures for Primary Eye Care Clinical Skills Lab
COPE ID:  48589-IS (TQ/CEE)
2 hrs (Limited Space Available)
Instructor: SCO FACULTY

Course Description: This lecture will teach attendees how to perform a variety of ocular injections used in primary optometric offices. Subconjunctival, intralesional, intramuscular, and intravenous injections will be discussed, as well as, standard universal precautions. Other injectable therapies such as retrobulbar and intravitreal injections will be discussed. Participants wishing to take part in procedures will perform injections on fellow participants.

 **If you wish to take this workshop as a refresher workshop there is no prerequisite.

 ***Please note that if you are taking this course for TN Licensure you must contact [email protected] as there is a pre-requisite course required to meet SCO’s Injection Certification Requirements.